MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pain (1994); No Code Available (3191)
Date of Event 07/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, tmicl13.2, -12.50/3.5/067 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's eye.Reportedly the "lens was removed due to severe pain, lens was wrong length.Surgeon removed lens and did not implant any other lens." additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Supplemental #1 medwatch report in the event description should be corrected to: the reporter indicated that a 13.2mm tmicl13.2, -12.5/3.5/067 (sphere/cylinder/axis) implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2019.Elevated iop (50 mmhg) without pupil block was observed on (b)(6) 2019.The lens was explanted on (b)(6) 2019.Cause of the event is reported as oversized lens.Per patient's last visit on "(b)(6) 2019, bvca 20/30, iop 20 mmhg, eye status is white and quiet.Iop remained elevated 42 mmhg (b)(6) 2019 despite max medical treatment and aqueous release." claim#: (b)(4).
 
Additional Manufacturer Narrative
Patient code: 1937.Patient code 3191: no code available (medical intervention).Claim#: (b)(4).
 
Additional Manufacturer Narrative
Date of event: (b)(6) 2019 should be removed and replaced with unk as it is not applicable.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information received: the reporter indicated that a 13.2mm, tmicl13.2, -13.00/3.5/088 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2019.Elevated iop (52 mmhg) without pupil block was observed on (b)(6) 2019.Lens was removed on (b)(6) 2019.Cause of the event is reported as oversized per reporter, per patient's last visit on (b)(6) 2019, bcva: 20/40, iop: 18 mmhg, eye status white and quiet." (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9034019
Report Number2023826-2019-01672
Device Sequence Number19388807
Product Code QCB
UDI-Device Identifier00841542109413
UDI-Public00841542109413
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/16/2019
11/19/2019
11/20/2019
11/20/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date09/16/2019
11/19/2019
11/20/2019
11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK; INJECTOR MODEL#MSI-PF,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR